Has anyone experienced tooth or skin staining on Minocycline

A forum for the discussion of antibiotics as a potential therapy for MS

Has anyone experienced tooth or skin staining on Minocycline

Postby g123 » Sun Aug 16, 2009 1:23 pm

I have heard this is a side effect that can be irreversible. Obviously it is much less serious than MS, but I am wondering if anyone has experienced it and after how long?
User avatar
g123
Family Member
 
Posts: 46
Joined: Wed Mar 26, 2008 4:00 pm

Advertisement

Re: Has anyone experienced tooth or skin staining on Minocyc

Postby duncan1 » Mon Aug 17, 2009 6:04 pm

g123 wrote:I have heard this is a side effect that can be irreversible. Obviously it is much less serious than MS, but I am wondering if anyone has experienced it and after how long?


I have some loss of pigmentation (the reverse of staining) on my forearms after taking minocycline at 400mg/day for 6 months, which is a very high dosage. They appear as a series of small patches each several mm in diameter. This seems to be more common when you take minocycline in sunny weather and this has only happened on areas that got lots of sun. I haven't noticed anything on my teeth, and I think this is only an issue for children when their teeth are developing. I am fair skinned so it doesn't really standout. I think that if you are careful about minimizing sun exposure that it won't be a problem.
User avatar
duncan1
Getting to Know You...
 
Posts: 19
Joined: Thu May 15, 2008 3:00 pm
Location: Langley BC Canada

Postby g123 » Mon Aug 17, 2009 8:05 pm

Interesting. I have not heard of loss of pigmentation from it. I was just doing some reading and the teeth staining can happen with adults taking Minocycline, not just developing teeth.
User avatar
g123
Family Member
 
Posts: 46
Joined: Wed Mar 26, 2008 4:00 pm


Return to Antibiotics

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users